Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 133, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 25, 2020, 10:35 AM CDT for Calhoun County, Illinois; Pike County, Missouri. It took effect at May 25, 2020, 9:00 PM CDT. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 10:35 AM CDT (15:35 UTC)
- In effect from
- May 25, 2020, 9:00 PM CDT
- Expired
- May 31, 2020, 7:00 PM CDT
- In force
- 6 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 73 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Clarksville Lock and Dam 24 (CLKM7).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 31 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
798
WGUS43 KLSX 251535
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1035 AM CDT Mon May 25 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Illinois...Missouri...
Mississippi River at Louisiana
Mississippi River at Clarksville
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-MOC163-262134-
/O.NEW.KLSX.FL.W.0132.200526T0600Z-200529T1200Z/
/LUSM7.1.ER.200526T0600Z.200527T0000Z.200528T0600Z.NO/
1035 AM CDT Mon May 25 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mississippi River at Louisiana
* from late tonight to Friday morning.
* At 10:00 AM Monday the stage was 14.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by after midnight
tonight and crest near 15.3 feet by tomorrow evening. The river is
forecast to fall below flood stage by early Thursday morning.
* Impact: At 15.0 feet...The first quarter mile of Edison Avenue
beyond the railroad tracks begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/26 05/27 05/28 05/29 05/30
Mississippi River
Louisiana 15.0 14.31 15.1 15.3 14.9 14.7 14.3
&&
LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097
$$
ILC013-MOC163-262134-
/O.NEW.KLSX.FL.W.0133.200526T0200Z-200601T0000Z/
/CLKM7.1.ER.200526T0200Z.200527T1200Z.200530T1800Z.NO/
1035 AM CDT Mon May 25 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
The Mississippi River at Clarksville.
* from this evening to Sunday evening.
* At 10:00 AM Monday the stage was 24.2 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by tonight and crest near
26.0 feet by Wednesday morning.the river will fall below flood
stage by Saturday early afternoon.
* Impact: At 25.5 feet...State Route P east of Elsberry begins
flooding just east of the levee.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/26 05/27 05/28 05/29 05/30
Mississippi River
Clarksville 25.0 24.21 25.4 26.0 25.8 25.5 25.1
&&
LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
3922 9081
$$2 follow-up statements
473
WGUS83 KLSX 260210
FLSLSX
Flood Statement
National Weather Service St Louis MO
910 PM CDT Mon May 25 2020
...The flood warning continues for the following rivers in
Illinois...Missouri...
Mississippi River at Louisiana
Mississippi River at Clarksville
Mississippi River at Grafton
Mississippi River at Chester
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-MOC163-270210-
/O.EXT.KLSX.FL.W.0132.200526T1200Z-200531T0600Z/
/LUSM7.1.ER.200526T1200Z.200528T0000Z.200530T0000Z.NO/
910 PM CDT Mon May 25 2020
The Flood Warning continues for
the Mississippi River at Louisiana
* from Tuesday morning to late Saturday night.
* At 9:00 PM Monday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
and to crest near 15.3 feet by Wednesday evening. The river is
forecast to fall below flood stage by Friday evening.
* Impact: At 15.0 feet...The first quarter mile of Edison Avenue
beyond the railroad tracks begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/26 05/27 05/28 05/29 05/30
Mississippi River
Louisiana 15.0 14.74 15.0 15.2 15.2 15.1 14.7
&&
LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097
$$
ILC013-MOC163-270210-
/O.CON.KLSX.FL.W.0133.000000T0000Z-200601T0000Z/
/CLKM7.1.ER.200526T0442Z.200527T1800Z.200530T1800Z.NO/
910 PM CDT Mon May 25 2020
The Flood Warning continues for
the Mississippi River at Clarksville
* until Sunday evening.
* At 9:00 PM Monday the stage was 24.8 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and
crest near 25.7 feet by Wednesday early afternoon.The river will
fall below flood stage by Saturday early afternoon.
* Impact: At 25.5 feet...State Route P east of Elsberry begins
flooding just east of the levee.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/26 05/27 05/28 05/29 05/30
Mississippi River
Clarksville 25.0 24.79 25.3 25.6 25.7 25.5 25.1
&&
LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
3922 9081
$$
ILC083-MOC183-270210-
/O.CON.KLSX.FL.W.0115.000000T0000Z-000000T0000Z/
/GRFI2.1.ER.200517T1007Z.200528T1800Z.000000T0000Z.NO/
910 PM CDT Mon May 25 2020
The Flood Warning continues for
the Mississippi River at Grafton
* until further notice.
* At 9:00 PM Monday the stage was 19.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 20.8 feet by Thursday early
afternoon.
* Impact: At 18.0 feet...Flood Stage. Right bank begins to
overflow...flooding farmland.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/26 05/27 05/28 05/29 05/30
Mississippi River
Grafton 18.0 19.69 19.9 20.4 20.7 20.8 20.7
&&
LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
3882 9048
$$
ILC077-157-MOC157-186-270210-
/O.CON.KLSX.FL.W.0118.000000T0000Z-000000T0000Z/
/CHSI2.1.ER.200518T0633Z.200520T2200Z.000000T0000Z.NO/
910 PM CDT Mon May 25 2020
The Flood Warning continues for
the Mississippi River at Chester
* until further notice.
* At 9:00 PM Monday the stage was 27.7 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 30.5 feet by Sunday evening.
* Impact: At 28.0 feet...Unleveed islands near Chester and the prison
farm floods.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/26 05/27 05/28 05/29 05/30
Mississippi River
Chester 27.0 27.73 27.6 27.8 28.9 29.5 30.1
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$678
WGUS83 KLSX 261539
FLSLSX
Flood Statement
National Weather Service St Louis MO
1039 AM CDT Tue May 26 2020
...The flood warning is cancelled for the following rivers in
Illinois...Missouri...
Mississippi River at Louisiana
Mississippi River at Clarksville
...The flood warning continues for the following rivers in
Illinois...Missouri...
Mississippi River at Grafton
Mississippi River at Chester
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-MOC163-261609-
/O.CAN.KLSX.FL.W.0132.000000T0000Z-200531T0600Z/
/LUSM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1039 AM CDT Tue May 26 2020
The Flood Warning is cancelled for
the Mississippi River at Louisiana.
* At 10:30 AM Tuesday the stage was 14.6 feet.
* Flood stage is 15.0 feet.
* The river will crest below flood stage at 14.9 feet tomorrow early
afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/27 05/28 05/29 05/30 05/31
Mississippi River
Louisiana 15.0 14.58 14.8 14.8 14.6 14.4 14.1
&&
LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097
$$
ILC013-MOC163-261609-
/O.CAN.KLSX.FL.W.0133.000000T0000Z-200601T0000Z/
/CLKM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1039 AM CDT Tue May 26 2020
The Flood Warning is cancelled for
the Mississippi River at Clarksville.
* At 10:30 AM Tuesday the stage was 24.8 feet.
* Flood stage is 25.0 feet.
* The river is forecast to crest below flood stage at 24.9 feet tomorrow
early afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/27 05/28 05/29 05/30 05/31
Mississippi River
Clarksville 25.0 24.77 24.8 24.8 24.6 24.3 24.0
&&
LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
3922 9081
$$
ILC083-MOC183-272138-
/O.CON.KLSX.FL.W.0115.000000T0000Z-000000T0000Z/
/GRFI2.1.ER.200517T1007Z.200527T1800Z.000000T0000Z.NO/
1039 AM CDT Tue May 26 2020
The Flood Warning continues for
the Mississippi River at Grafton
* until further notice.
* At 10:30 AM Tuesday the stage was 20.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 20.6 feet by tomorrow early
afternoon.
* Impact: At 18.0 feet...Flood Stage. Right bank begins to
overflow...flooding farmland.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/27 05/28 05/29 05/30 05/31
Mississippi River
Grafton 18.0 20.17 20.5 20.6 20.5 20.3 20.0
&&
LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
3882 9048
$$
ILC077-157-MOC157-186-272138-
/O.CON.KLSX.FL.W.0118.000000T0000Z-000000T0000Z/
/CHSI2.1.ER.200518T0633Z.200601T1200Z.000000T0000Z.NO/
1039 AM CDT Tue May 26 2020
The Flood Warning continues for
the Mississippi River at Chester
* until further notice.
* At 10:30 AM Tuesday the stage was 27.7 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 31.5 feet by Monday morning.
* Impact: At 31.5 feet...In Perry County, Highway E is closed between
County Road 322 and Levee Road (County Road 354) at Bois Brule
Creek.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/27 05/28 05/29 05/30 05/31
Mississippi River
Chester 27.0 27.72 28.1 29.5 30.1 30.7 31.2
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 25, 10:00 AM CDT, 35 minutes earlier.
Area forecast discussion, May 25, 10:00 AM CDT, 35 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 1000 AM CDT Mon May 25 2020 .UPDATE... Issued at 1000 AM CDT Mon May 25 2020 The latest data streaming in continues to suggest we will see additional thunderstorm development this afternoon into early this evening. Latest water vapor imagery and objective analysis shows a weak shortwave embedded within the southerly mid-level flow over northern AR. This feature will spread northward today, helping to focus enough surface convergence to spark thunderstorms in a fairly uncapped environment. Today's setup is slightly different than yesterday's. Dewpoints this morning are generally 3-4 degrees cooler than they were this time yesterday morning. Consequently, instability is not forecast to be quite as strong this afternoon as it was yesterday, but will still be significant with MLCAPEs of 1500-2500 J/kg expected. That being said, deep-layer shear is expected to be slightly higher today (20-25 knots) which could lead to a bit better storm organization. Therefore, isolated severe storms are possible this afternoon, especially in Missouri where the better forcing and associated shear will be higher than in IL. While the airmass between 5-10k feet is much more moist than it was yesterday, precipitation loading may lead to isolated damaging wind gusts and some instances of hail to the size of quarters are possible in the more organized cellular convection. Deitsch && .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 416 AM CDT Mon May 25 2020 Most of the convection across our forecast area has dissipated early this morning, except for a small area of showers/storms shifting northward into parts of southeast MO, just south of FAM. There was a weakening MCS over northeast KS and northwest MO, but this should remain west of our forecast area. Although there may be isolated showers this morning, the CAMS are relatively consistent that the majority of the convection will again occur during the afternoon and evening hours as the atmosphere becomes unstable with a continued moist southerly low level flow. Southwest flow shortwaves will continue to move northeastward through the area, ahead of the upper level trough centered over the northern Plains and initiate convection. An MCV over southeast OK will move northeastward through eastern KS and western MO later today and result in the best coverage of storms across northeast and central MO. A few storms may be severe across northeast and central MO and west central IL this afternoon and early this evening with the primary threat being damaging winds. The storms may also produce locally heavy rainfall as well with above normal values of precipitable water. Although there will be more cloud cover this morning compared to Sunday morning, the high temperatures today will continue to be above normal, especially across east central and southeast MO and southwest IL. The deterministic and ensemble guidance are consistent that a cut-off closed low will develop over northern TX on Tuesday in the base of the upper level trough. Although our area will still get at least scattered afternoon and evening convection on Tuesday, it appears that the better threat for severe storms and excessive rain will shift south-southwest of our forecast area, east of the upper level low and its associated surface low. GKS .LONG TERM... (Tuesday Night through Sunday) Issued at 416 AM CDT Mon May 25 2020 Although mainly afternoon and evening convection will continue on Wednesday, the better coverage of showers/storms should be south of our area, ahead of the slow moving surface/upper low moving eastward through northeast TX. A cold front will move slowly southeastward through our forecast area Thursday and Thursday night as a northern stream upper level trough moving eastward through the northern Plains deepens as it moves into the Great Lakes region. Convection is expected along and south of this cold front with the better threat for showers/storms shifting into southeast MO and southwest IL by Friday. Cooler temperatures are forecast from Friday into the weekend as the upper level flow becomes northwesterly, and a surface ridge builds southward into our area from the Northern plains behind the cold front. It also appears that precipitation will shift south-southeast of our forecast area Friday night with dry and cooler conditions for the weekend. GKS && .AVIATION... (For the 12z TAFs through 12z Tuesday Morning) Issued at 600 AM CDT Mon May 25 2020 Just mid-high level cloudiness early this morning. Scattered diurnal cumulus clouds will develop late this morning and this afternoon with scattered thunderstorms developing in the unstable atmosphere this afternoon and early this evening which may impact the taf sites. Mainly southeast winds through the period. SPECIFICS FOR KSTL: Just mid-high level cloudiness early this morning. Scattered diurnal cumulus clouds will develop late this morning and this afternoon with scattered thunderstorms developing in the unstable atmosphere this afternoon and early this evening which may impact STL. Mainly southeast winds through the period. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 25, 5:03 AM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 503 AM CDT Mon May 25 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 503 AM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms today and tonight, especially during the afternoon and evening. A few of the storms may be severe this afternoon and this evening across northeast and central Missouri and west central Illinois. The primary threat from these storms will be damaging winds, although large hail and isolated tornadoes will also be possible. Some storms may also produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms for parts of the area from Tuesday through Friday evening. Major flooding is occurring or forecast along the Illinois River from LaGrange to Valley City. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:19 PM CDT | Areal Flood Advisory | LSX | Adams | 3 hr |
| May 25, 10:35 AM CDT | River Flood Warning | LSX | Pike | 4 days |
| May 24, 8:54 PM CDT | Flash Flood Warning | LSX | Jefferson | 6 hr |
| May 24, 9:07 PM CDT | Areal Flood Advisory | LSX | Washington | 3 hr |
| May 25, 6:16 AM CDT | River Flood Warning | LSX | Jefferson | 4 hr |
| May 25, 2:59 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 20 min |
| May 25, 3:11 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 24 min |
Nearby
River Flood Warnings in Illinois, 2020River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.